During a red blood cell transfusion, an older client with he… | MyMerci
More questions like thisTry ›
Adverse Effects/Contraindications/Interactions

During a red blood cell transfusion, an older client with heart failure develops dyspnea, crackles, jugular venous distention, hypertension, and decreasing oxygen saturation. Which action should the nurse take?

Explanation
Dyspnea, crackles, jugular venous distention, hypertension, and hypoxemia during transfusion are consistent with transfusion-associated circulatory overload. The transfusion is stopped, the client is positioned upright, oxygen and monitoring are provided, the provider and transfusion service are notified, and a loop diuretic is commonly prescribed. Restarting or continuing the component can worsen pulmonary edema.
Next question on this topicA client is admitted to the emergency department after ingesting an unknown amount of acet…From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.